Home North London Warnings over ‘dangerous’ high strength ecstasy pills after second death

Warnings over ‘dangerous’ high strength ecstasy pills after second death

5

Authorities are urging people not to take illegal drugs on nights out following the death of a man in London over the weekend and a number of recent warnings about a “dangerous” batch of blue “Tesla” ecstasy pills in circulation across England.

A 21-year-old man died and two others were taken to hospital after becoming ill at the Cause nightclub on Ashley Road in Tottenham, north London, early on Saturday morning. Police said all three had taken illegal drugs.

Following the death, Bristol City Council issued a warning and said that one person had died and 20 more had been admitted to hospital for treatment due to recreational drugs over the weekend of 23 July – the first weekend after “freedom day” when many nightclubs reopened after months of lockdown.

“There are dangerously high-strength recreational drugs in circulation,” the council said in a statement. “Be aware of the risks.”

Motion, one of Bristol’s best-known venues, said on Friday 30 July that it was aware of “extra-strength pills” in circulation in the city as it called on clubbers to be cautious.

The club said the blue pills are emblazoned with the Tesla electric car logo. It is not yet clear if there is a direct link between the Tesla pills and the hospitalisations and deaths in Bristol and London.

Officers in the capital said a post-mortem into the 21-year-old man’s death has yet to be scheduled.

In June, police in Manchester issued similar warnings about a batch of blue pills with the Tesla logo printed on them.

Following seizures in the north of the city, Greater Manchester Police said the “super strength” pills contained up to 300mg of MDNA – or ecstasy.

The triangular-shaped grey tablets have the Tesla logo on the front, and a slit on the back and are shaped like a shield.

Many people end up taking “dangerous doses” as they don’t realise how strong they are, officers warned.

Christina Gray, Bristol City Council’s director of public health, said she was becoming “increasingly concerned” about the “high strength” drugs in the city.

“It remains to be seen how widespread the issue is, however the recent hospitalisation of several people and the death of a young person over one weekend, suggests that this is not an isolated incident,” she said.

“Whilst I advise everyone against the use of illegal substances, I urge anyone who intends to do so to take extra care and be aware of your friends and the help available to you.

Ms Gray added: “We’ve all waited a long time for the weekends to return – please don’t make it your last.”

Superintendent Simon Crick, who is in charge of policing for the Tottenham area, said: “There is no safe way of taking illegal drugs, however, the incidents overnight have caused us particular concern.

“We urge anyone who bought drugs in or around the nightclub to dispose of these substances as soon as possible.”

https://www.independent.co.uk/news/uk/home-news/warnings-over-dangerous-high-strength-ecstasy-pills-after-second-death-b1895037.html